MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4 and a5: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Device evaluation: the device was returned for evaluation.Visual inspection under magnification was performed on the suspect product and found the plunger rod partially advanced and with the lens stuck in the cartridge.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ophthalmic viscoelastic device (ovd) may have been used.Stress marks were observed on the cartridge.The cartridge tip was observed with a scratch that extended to the cartridge.No issues were identified with the lens module, device assembly, and plunger rod.Resistance was identified during plunger rod advancement.The lens could not be removed from the cartridge; however the lens was observed to be torn in half.The complaint handpiece was forwarded to the manufacturing site for further evaluation.The product was evaluated and no assembly issues were identified.No resistance or off center condition was observed in the deice.Lack of ovd was observed which may have contributed to cartridge crack and/or gets damaged during the insertion process.The complaint issue "cartridge crack" was not identified during product evaluation.The observed "cartridge tip damaged" is similar to the reported complaint issue.Based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po.However, complaint issues reported are not related.Therefore, no further actions are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Attempts have been made with the customer to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the insertion of a preloaded monofocal intraocular lens (iol) into the eye, the cartridge cracked.There was patient contact with the device.It is unknown if a replacement lens of the same model and diopter was implanted.The incident did not result in patient injury, such as a capsule tear, though a suture was required.No medications were prescribed, and the patient has fully recovered.No further information provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23698227
Report Number3012236936-2025-000317
Device Sequence Number13326593
Product Code HQL
UDI-Device Identifier05050474635869
UDI-Public(01)05050474635869(17)270508
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite